Jump to content
CrazyBoards.org

Going off horrible Seroquel - for what?!


Recommended Posts

HI all,

 

I have, in my wisdom (not!) decided to go off Seroquel as it just sucks for me! I know I shouldn't go cold turkey but I couldn't help it and it was okay at first until I couldn't sleep last night till, well this morning somewhere around 3am and that was mostly shitty sleep.  I also had stomach cramps which I believe is also a side effect.  I was on 300mg and I figure maybe I could just go for 50mg and see how that works plus hopefully get some shut eye.  I can't get in to see my doctor at all this week (so far but the staff left him a message) so I am really buggered and don't have any faith in the other doctors at the practice as they have been more than useless in the psych department.  I am fortunate to be on leave from work this week but I am  so tired of not having a normal life and no meds that seem to work, just something to prop me up till pdoc appointment.

Link to comment
Share on other sites

Last time my pdoc tapered me off 600 seroquel slowly. I was not able to sleep with 300 or less. After trying many sleeping pills the only thing that worked was Rozerem and 200mg Trazadone,

 

My current pdoc had me go back on it as I was in a mania that Geodon and Prolixin couldnt contain. Now I cant sleep unless I take 500 Seroquel along with the others. When it comes time to taper off Seroquel again, I am afraid of what will happen.

Link to comment
Share on other sites

Thanks for the replies! It is worrying, but I have managed to obtain a GP appointment with my doctor as I rang the surgery and said I wasn't doing well and they spoke to doctor and he squeezed me in on Thursday morning, it is currently Tuesday afternoon here.  I don't know but I guess I will probably have to go back up in dose (crap) to then go down again.  I think I probably will have to just do that and see what else can be done.  As for figuring out what is my illness and what the SQ is, the SQ was pretty useless from the get go for me except for sleeping.  I pretty much don't think I can blame the SQ for what I am like, except for the really bad sleep apnoea on it and a few other things, I am pretty sure what is me and what is the drug. 

Link to comment
Share on other sites

I tried stopping Seroquel XR cold turkey at 300mg and most recently at 150mg - all disastrous failures.

 

I can only make it 48 hours off this medication. Initially my psychiatrist told me that I could just stop taking this medication, but after some online research (and experimentation) I discovered that it's best to ween off of antipsychotics. (Duh!)

 

For me personally I experience blissful hypomania for the first 16 hours off of the medication, then it starts to get uncomfortable. By the middle of the second day I feel restless, nauseous and very anxious. At night I feel so out of it that I get paranoid of death and have had a feeling of doom come over me more than once that I wouldn't wish on any person. I'm weening off Seroquel now, currently making the shift from 150mg to 50mg. A bit of a stretch but I feel as though I can handle it. I went from 400mg to 300mg, and then a drop to 150mg nearly a year ago. My main issue with this medication is how sedated it makes me feel. I am absolutely useless for 2-4 hours after waking. It has never improved.

Link to comment
Share on other sites

Well, pending the doctor appointment tomorrow, I put myself on 50mg last night (luckily have a pack of 25mg tabs as well as the 300mg - which I am not touching now!).  That seemed to help me sleep a bit but it was a bit disturbed, kept waking up not breathing properly (not horrific but not good either), having weird dreams, being way to active when I should be lying horizontal, sort of half asleep and getting up for some reason, partly due to breathing.  I might try 25mg tonight and see if that works and is less nose clogging.  If not, back up to 50mg and just deal with it.  Thanks again for all your replies! :)

Link to comment
Share on other sites

Hmm... thanks Titania.  Not sure, but it seems worse for me on high doses but hey, seems everyone differs.  I guess not everyone gets clogged up in the nose and can't breathe! I never expected that of an AP or whatever.  The drowsiness I sort of expected but not the constipation either.  It actually sucks more to be medicated on SQ than it does to not be medicated.  I think I might just have to manage on 25-50mg and I don't think I will accept any more than that dose.  Otherwise, not sure what the doc might have up his sleeve since he was not expecting to see me again until after 31st October when I see the pdoc. 

Link to comment
Share on other sites

Well, just got back from the doctor and he agreed with me doing 25-50mg as required for the SQ but nothing else.  He even suggested I try a herbal sleep aid, Restavit.  Think it is a Blackmore's brand herbal sleeping tablet.  He is beginning to doubt there is any bipolar and it is the BPD.  Also, my therapist keeps referring to me as being emotionally traumatised, which sounded very much to me, with all her explanations, without giving it a name, like PTSD - which is something I think did come up in the past with the previous pdoc.  Well, still waiting to see pdoc at end of month, hopefully I will cope = I have work next week again and I am partly dreading it.  Guess I will just have to try my best. 

Link to comment
Share on other sites

Just for completeness: I'm not a doctor, just an individual with individual experience. You should listen to your doctor.

 

I hated Seroquel, I went off it twice, once cold turkey, which was a bloody nightmare and drove me into several months of mixed hell (or that's what I think now, I was misdiagnosed at the time). I ended up severely suicidal and psychotic and was put back on.

 

The second time I went off Seroquel from 400mg I went from 400->300->200->100->50->25-> freedom, each of the steps was 1-2 weeks. While I was upset at the time it went too slow, it was really worth it. I felt good and had no trouble sleeping at any point. My required sleep time went down from ~10 to 7h, which was fantastic. I really really understand you want to get off it fast, but I think tapering off slowly can really be worth it.

 

My experience is that going cold turkey, as tempting as it might seem, is really not worth the trouble it can get you in.

Link to comment
Share on other sites

Hi Rachael,

 

I am not cold turkey anymore, that was fixed after one really bad night of no sleep till about 6am or something like that.  I am sort of listening to the doctor but he is at a loss what to do until I see pdoc so I have to wing it on a low dose of SQ which isn't really great, but the high dose has too many bad side effects so precludes me from taking it.  I can't wait to figure this stupid puzzle out and I may even be in for a shock from pdoc - might say no meds! Hope not!

Link to comment
Share on other sites

I love seroquel. I was once taken off of it due to daytime sedation. Now I am back on it and doing much much better.

Anyways, it was very hard for me to come off the seroquel. I couldn't sleep, the voices were worse, and my mood felt off kilter.

I hope you are able to work with your dr in getting a better fitting med for you.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...